Alert archive / Georgia / Wind Advisories in 2023
Wind Advisory 12, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Dec 17, 2023, 3:55 AM EST for 20 counties in Georgia. It took effect at Dec 17, 2023, 7:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2023, 3:55 AM EST (08:55 UTC)
- In effect from
- Dec 17, 2023, 7:00 AM EST
- Expired
- Dec 17, 2023, 4:42 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS72 KFFC 170855 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 355 AM EST Sun Dec 17 2023 GAZ074>076-083>086-095>098-105>113-171700- /O.NEW.KFFC.WI.Y.0012.231217T1200Z-231218T0000Z/ Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel- Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox- Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Warner Robins, Dublin, Cordele, and Vidalia 355 AM EST Sun Dec 17 2023 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, east central and southeast Georgia. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
388 WWUS72 KFFC 171630 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1130 AM EST Sun Dec 17 2023 GAZ074>076-083>086-095>098-105>113-180000- /O.CON.KFFC.WI.Y.0012.000000T0000Z-231218T0000Z/ Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel- Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox- Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Warner Robins, Dublin, Cordele, and Vidalia 1130 AM EST Sun Dec 17 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of central, east central and southeast Georgia. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
415 WWUS72 KFFC 172142 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 442 PM EST Sun Dec 17 2023 GAZ074>076-083>086-095>098-105>113-172245- /O.CAN.KFFC.WI.Y.0012.000000T0000Z-231218T0000Z/ Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel- Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox- Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Swainsboro, Warner Robins, Dublin, Cordele, and Vidalia 442 PM EST Sun Dec 17 2023 ...WIND ADVISORY IS CANCELLED... Winds in the region have decreased and fallen below levels that would warrant and Advisory. Therefore the Wind Advisory has been cancelled for the region. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 3:36 AM EST, 19 minutes earlier.
Area forecast discussion, Dec 17, 3:36 AM EST, 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 336 AM EST Sun Dec 17 2023 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Monday) Issued at 332 AM EST Sun Dec 17 2023 Current surface analysis shows a strong low pressure center across the east central GOMEX. A wedge is in place across northern GA. Regional radar shows widespread rainfall across southern portions of the state spreading northward. The low pressure center should make landfall across the central FL west coast early this morning and then emerge off the northeast coast of FL by mid to late morning. The system will move up the eastern seaboard tonight and Monday with high pressure building in from the west. As the low pulls off to the northeast, the precipitation should end from west to east in most locales. Upslope precipitation in the far northeast mountains may end up persisting through much of Monday. Today's precipitation should finish off as rain as the cold air aloft won't make it in time. However, upslope precipitation will possibly be enhanced later on Monday by a strong mid level trough moving through. The cold air aloft should be in place by then, and some isold/sct rain/snow showers will be possible at the higher elevations. Little, if any, accumulation is expected at this time. The pressure gradient across the southeast portion of the CWA will be tight through much of today. Sustained winds of 15 to 20 mph will be likely with frequent gusts of 30 to 35 mph possible. Will go ahead and issue a Wind Advisory for this area through the early evening. Heavier rains in the southeast CWA in combination with windy conditions could contribute to some downed trees/limbs. The western/northwestern edge of the Wind Advisory is a bit more marginal with wind speeds/gusts, but would not be surprised to see some trees/limbs down. As the winds begin to diminish across the southeast this evening, winds should begin to pick up across the higher elevations of northeast GA late tonight and into Monday. Frequent wind gusts to 40mph will be possible, especially at elevations above 2000 feet. Isolated higher gusts will be possible at elevations above 3000 feet. A Wind Advisory will likely need to be issued for the late tonight into Monday for the far northeast mountains. NListemaa && .LONG TERM... (Monday night through Saturday) Issued at 332 AM EST Sun Dec 17 2023 Highlights: -Dry weather returns and will persist through the work week -Below normal temperatures will gradually give way to more near normal temperatures later in the week Any lingering precip will come to an end Monday night with the exit of this last low pressure system. Breezy conditions are expected to continue through early Tuesday particularly across the northeast GA mountains. A secondary low pressure system moving across the Ohio Valley Region and an upper level trough will act to reinforce dry northwesterly flow across Georgia going into Tuesday. By mid- week, broad upper level ridging sets up across much of the Central U.S. with surface high pressure building across the Eastern CONUS. Thus, a dry forecast is expected for North and Central Georgia this week. Long term deterministic and global ensembles are still trying to indicate some potential for moisture return going into the weekend. Certainly something to monitor as we approach the Christmas Holiday. With a very dry airmass expected to be in place early next week (PWs < 0.20") and in considering the tendency of the models to struggle with depicting dewpoints in dry northwest flow conditions elected to blend in some NBM10 both on Tuesday and Wednesday. Will continue to monitor as dewpoints may still be overdone. Fire weather conditions will also need to be monitored early next week as minimum RH values may approach critical thresholds. As far as temperatures go, Tuesday looks to be the coldest day with temperatures 8 to 10 degrees below normal. Beyond Tuesday, temperatures will begin to moderate with values closer to climatological norms (within 3 to 5 degrees) later in the week. 07 && .AVIATION... (06Z TAFS) Issued at 1231 AM EST Sun Dec 17 2023 Light to occasionally moderate rainfall will continue to overspread the area from the south. IFR cigs will also fill in overnight as the rain sets in. Cigs should start to slowly improve by mid to late morning as the rain begins to pull off to the east. Winds should begin to shift to the NW between 17-19Z and become gusty. Frequent gusts to 24-30kt are possible through the evening. //ATL Confidence...06Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 54 40 54 27 / 80 20 0 0 Atlanta 54 39 53 28 / 60 10 0 0 Blairsville 52 34 43 20 / 50 30 20 10 Cartersville 54 36 52 23 / 40 10 0 0 Columbus 58 41 60 30 / 70 10 0 0 Gainesville 55 40 51 27 / 60 20 0 0 Macon 55 41 58 28 / 100 10 0 0 Rome 55 37 52 24 / 40 10 0 0 Peachtree City 55 38 55 25 / 60 10 0 0 Vidalia 57 44 58 31 / 100 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to 7 PM EST this evening for GAZ074>076-083>086-095>098-105>113. && SHORT TERM...NListemaa LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, Dec 16, 9:32 PM EST, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 932 PM EST Sat Dec 16 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 932 PM EST Sat Dec 16 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Rain will continue overnight. By sunrise on Sunday morning the highest rainfall totals, generally 0.50 to 1.50 inches, are expected in east central Georgia. Rain totals should be 0.25 inches or less over western and northwest Georgia. Flooding is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Moderate to locally heavy rainfall should continue through around noon in eastern portions of Georgia. An additional 0.50 to 1.50 inches of rain are possible. Rainfall should taper off during the afternoon. Significant flooding concerns are not expected with this event. Gusty winds will develop in the region on Sunday, with peak gusts of 30 to 40 mph possible in east central Georgia. Breezy northwest wind will expand to the entire region on Monday, with gusts over 40 mph possible along the mountain ridgelines in northern Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.